Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 24, NWS Albuquerque, NM

May 13, 2012Lincoln County, Socorro County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 13, 2012, 3:22 PM MDT for Lincoln County, Socorro County, New Mexico. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2012, 3:22 PM MDT (21:22 UTC)
Expired
May 13, 2012, 4:30 PM MDT
In force
68 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Lincoln County, NM, Socorro County, NM

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 13, 2:36 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2012-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2012-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
114 J/kg
Mixed-layer CIN
-184 J/kg
Mixed-layer LCL
1384 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

907 
WUUS55 KABQ 132122
SVRABQ
NMC027-053-132230-
/O.NEW.KABQ.SV.W.0024.120513T2122Z-120513T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
322 PM MDT SUN MAY 13 2012

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL LINCOLN COUNTY IN CENTRAL NEW MEXICO
  SOUTHEASTERN SOCORRO COUNTY IN CENTRAL NEW MEXICO

* UNTIL 430 PM MDT

* AT 323 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  SOUTH CENTRAL SOCORRO COUNTY...OR ABOUT 26 MILES SOUTHEAST OF
  SOCORRO...AND MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL WEST CENTRAL LINCOLN COUNTY...
  RURAL SOUTH CENTRAL SOCORRO COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE
SHELTER NOW.

&&

LAT...LON 3338 10637 3347 10639 3347 10665 3371 10688
      3386 10670 3364 10594 3338 10628
TIME...MOT...LOC 2123Z 300DEG 26KT 3373 10665

$$


34
3 follow-up statements
538 
WWUS55 KABQ 132147
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
347 PM MDT SUN MAY 13 2012

NMC027-053-132230-
/O.CON.KABQ.SV.W.0024.000000T0000Z-120513T2230Z/
SOCORRO-LINCOLN-
347 PM MDT SUN MAY 13 2012

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
LINCOLN AND SOUTHEASTERN SOCORRO COUNTIES UNTIL 430 PM MDT...

AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED OVER SOUTH CENTRAL SOCORRO COUNTY...OR ABOUT 35 MILES
SOUTHEAST OF SOCORRO...MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL LINCOLN COUNTY..
  RURAL SOCORRO COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR SOUTHEAST NEW MEXICO.

&&

LAT...LON 3338 10637 3347 10639 3347 10665 3362 10680
      3370 10678 3376 10667 3379 10654 3364 10594
      3338 10628
TIME...MOT...LOC 2148Z 300DEG 26KT 3362 10652

$$


34
353 
WWUS55 KABQ 132201
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
401 PM MDT SUN MAY 13 2012

NMC027-053-132230-
/O.CON.KABQ.SV.W.0024.000000T0000Z-120513T2230Z/
SOCORRO-LINCOLN-
401 PM MDT SUN MAY 13 2012

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
LINCOLN AND SOUTHEASTERN SOCORRO COUNTIES UNTIL 430 PM MDT...

AT 402 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED OVER SOUTHEASTERN SOCORRO COUNTY...OR ABOUT 31 MILES WEST OF
CARRIZOZO...MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL LINCOLN COUNTY..
  RURAL SOCORRO COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR SOUTHEAST NEW MEXICO.

&&

LAT...LON 3338 10637 3347 10639 3347 10665 3361 10666
      3374 10637 3364 10594 3338 10628
TIME...MOT...LOC 2202Z 300DEG 26KT 3357 10642

$$


34
766 
WWUS55 KABQ 132227
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
427 PM MDT SUN MAY 13 2012

NMC027-053-132238-
/O.EXP.KABQ.SV.W.0024.000000T0000Z-120513T2230Z/
SOCORRO-LINCOLN-
427 PM MDT SUN MAY 13 2012

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 430 PM MDT FOR WEST
CENTRAL LINCOLN AND SOUTHEASTERN SOCORRO COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS EXITED THE WARNED AREA...THUS THE WARNING HAS BEEN
ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR SOUTHEAST NEW MEXICO.

LAT...LON 3338 10637 3347 10639 3347 10665 3361 10666
      3374 10637 3364 10594 3338 10628
TIME...MOT...LOC 2228Z 300DEG 26KT 3348 10623

$$


34

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 2:42 PM MDT, 40 minutes earlier.

Area forecast discussion, May 13, 2:42 PM MDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
242 PM MDT SUN MAY 13 2012

.DISCUSSION...
AVIATION AND FIRE WEATHER DISCUSSIONS TO FOLLOW. SENDING OUT
FORECAST ZONES EARLY DUE TO ISSUANCE OF A SEVERE THUNDERSTORM
WATCH UNTIL 9 PM.

ACTIVE THROUGH MON THEN A DRYING AND WARMING TREND THROUGH THE
REST OF THE WEEK.

NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS FIRING ACROSS THE
CWA ALREADY. A FEW STRONG TO SEVERE STORMS AS WELL. STORMS WILL
CONTINUE THROUGH THE EVENING WITH ISOLATED SEVERE POTENTIAL HIGH
FOR THE CNTRL AND ERN AREAS. STORMS TO PERSIST WELL INTO THE NIGHT
WITH LOCAL FLASH FLOODING A CONCERN. DECIDED NOT WIDESPREAD ENOUGH
FOR A FFA.

SHORT WAVE ALOFT APPROACHING THE FOUR CORNERS AREA AND WILL HELP
TO DESTABILIZE THE ATMOSPHERE OVER NM THE REST OF TODAY AND TON.
THIS FEATURE TO MOVE INTO SE NM MON WITH FOCUS FOR CONVECTION OVER
OUR SE ZONES. TOUGH TO RULE OUT AN ISOLATED SHOWER OR STORM IN
OTHER LOCATIONS EXCEPT FAR W. TEMPERATURES MON REMAINING MOSTLY
BELOW NORMAL EXCEPT NEAR NORMAL FAR W.

MOSTLY DRY AND WARMER FOR THE REST OF THE WORK WEEK. CAN RULE OUT
ISOLATRED CONVECTION OVER THE NRN MOUNTAINS TUE AND WED. WEAK SHORT
WAVE TROUGH TO PASS TO THE N WED. TEMPERATURES MOSTLY ABOVE NORMAL
ON TUE AND EVERYWHERE WED THROUGH NEXT WEEKEND. RIDGE SHIFTS TO THE
E FRI THROUGH SUN WITH SOME INCREASE IN WINDS. A COUPLE OF WEAK
DISTURBANCES WILL PASS TO THE N IN THE LATE WEEK AND NEXT WEEKEND
TIME PERIOD BUT SHOULD BE MOSTLY DRY. CHJ

&&

.AVIATION...
SCT TO NMRS SHOWERS AND THUNDERSTORMS WILL CONTINUE ALONG AND EAST
OF THE CONTINENTAL DIVIDE TODAY AND TONIGHT...WITH ONLY ISOLD
ACTIVITY FURTHER WEST. A MIXTURE OF WET AND DRY MICROBURSTS CAN BE
EXPECTED THIS AFTN WITH LOCALIZED WIND GUSTS POSSIBLY EXCEEDING 60
MPH AND LARGE HAIL WITH STRONGER CELLS. TONIGHT...IN ADDITION TO
SHOWERS AND STORMS ACROSS THE PLAINS...MOIST UPSLOPE FLOW WILL CAUSE
WIDESPREAD MVFR AND IFR CONDITIONS THROUGH MID MORNING MONDAY. THE
AREA EAST OF I-25 AND SOUTH OF I-40 WILL BE FAVORED FOR SCT TO NMRS
TS MONDAY...WITH MORE ISOLATED ACTIVITY FARTHER NORTH AND WEST.
THERE IS A CHANCE THAT AN AVIATION WEATHER WARNING FOR E CANYON WIND
GUSTS TO 35KT WILL BE NEEDED FOR KABQ LATE THIS AFTERNOON THROUGH
THE EVENING...IF THUNDERSTORM OUTFLOWS FROM STORMS ALONG/E OF THE
CENTRAL MTN CHAIN CAN BARREL THROUGH TIJERAS CANYON WITH ENOUGH
FORCE.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 44

&&

.FIRE WEATHER...
WIDESPREAD WETTING SHOWERS AND THUNDERSTORMS FOR THE REMAINDER OF
TODAY AND TONIGHT ALONG AND EAST OF THE CONTINENTAL DIVIDE AS AN
UPPER LEVEL TROUGH SLOWLY APPROACHES FROM THE NORTHWEST. ACTIVITY
WEST OF THE CONTINENTAL DIVIDE WILL BE SPOTTIER AND PRODUCE LESS
PRECIP. THE UPPER TROUGH WONT EXIT THE AREA TO THE SOUTHEAST UNTIL
MONDAY NIGHT...SO MONDAY WILL BE ANOTHER CONVECTIVELY ACTIVE DAY
MAINLY EAST OF I-25 AND SOUTH OF I-40.

AFTER TEMPERATURES NEAR AND BELOW NORMAL TODAY AND TOMORROW...A
WARMER...DRIER AND BREEZIER WEATHER PATTERN WILL COMMENCE TUESDAY
THROUGH THE END OF THE WEEK.  A COUPLE OF UPPER LEVEL TROUGHS WILL
PASS NORTH OF THE FORECAST AREA...ONE WED/WED NIGHT AND THE OTHER
THU/FRI.  A LEE TROUGH WILL ALSO DEVELOP AT THE SURFACE. AS A
RESULT...THIS FORECAST PACKAGE PROGS STRONGER SOUTHWEST WINDS WED
THROUGH FRIDAY...ESPECIALLY EAST OF THE CENTRAL MOUNTAIN CHAIN.
SINCE MINIMUM HUMIDITIES ARE EXPECTED TO CRATER BELOW 15 PERCENT
EACH DAY...A FEW HOURS OF CRITICAL WEATHER CONDITIONS WILL BE
POSSIBLE EACH DAY ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS.

44

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  47  79  44  86 /  10   0   0   0
DULCE...........................  36  72  31  79 /  30  10   5   5
CUBA............................  39  73  37  80 /  30  20  10   5
GALLUP..........................  39  75  36  81 /  10   0   0   0
EL MORRO........................  37  72  34  76 /  20   5   0   0
GRANTS..........................  43  73  39  78 /  30  10   0   5
QUEMADO.........................  43  72  39  79 /  10   5   0   0
GLENWOOD........................  44  83  41  85 /   5   5   0   5
CHAMA...........................  37  67  35  74 /  40  20  10  10
LOS ALAMOS......................  46  65  46  74 /  50  30   5   5
PECOS...........................  44  63  43  73 /  70  40  10   5
CERRO/QUESTA....................  36  65  34  74 /  60  30  10  10
RED RIVER.......................  33  58  34  65 /  70  30  10  10
ANGEL FIRE......................  34  59  31  67 /  70  40  10  10
TAOS............................  37  68  34  77 /  40  20   5   5
MORA............................  38  60  37  70 /  70  40  10   5
ESPANOLA........................  43  72  41  81 /  30  20   0   5
SANTA FE........................  44  68  45  73 /  60  30  10   5
SANTA FE AIRPORT................  44  70  44  78 /  50  30   5   5
ALBUQUERQUE FOOTHILLS...........  51  72  50  82 /  40  20   5   5
ALBUQUERQUE HEIGHTS.............  53  74  52  81 /  40  20   0   5
ALBUQUERQUE VALLEY..............  50  75  49  84 /  40  20   0   5
ALBUQUERQUE WEST MESA...........  52  74  51  83 /  40  20   0   5
LOS LUNAS.......................  49  75  48  82 /  40  20   0   5
RIO RANCHO......................  51  74  51  83 /  40  20   0   5
SOCORRO.........................  51  75  50  83 /  30  20   0   5
SANDIA PARK/CEDAR CREST.........  44  70  44  79 /  60  30   5  10
TIJERAS.........................  47  71  45  82 /  60  30   5   5
MORIARTY/ESTANCIA...............  39  67  37  77 /  70  40   5   5
CLINES CORNERS..................  42  64  41  73 /  80  40  10   5
GRAN QUIVIRA....................  45  65  43  75 /  60  40   5   5
CARRIZOZO.......................  48  69  45  78 /  40  40  10   5
RUIDOSO.........................  48  60  44  68 /  60  60  20   5
CAPULIN.........................  39  65  37  73 /  60  20   0   0
RATON...........................  41  70  38  80 /  60  20   0   5
SPRINGER........................  41  68  39  78 /  60  20   5   5
LAS VEGAS.......................  39  63  39  74 /  70  40   5   5
CLAYTON.........................  45  70  47  81 /  60  20   0   0
ROY.............................  43  67  44  78 /  60  20   5   0
CONCHAS.........................  48  70  45  81 /  70  30   5   0
SANTA ROSA......................  50  70  45  80 /  80  40  10   5
TUCUMCARI.......................  49  72  48  83 /  70  50   5   0
CLOVIS..........................  50  68  48  79 /  80  50  10   0
PORTALES........................  52  68  49  79 /  80  60  20   0
FORT SUMNER.....................  52  72  50  81 /  80  50  10   0
ROSWELL.........................  54  69  52  79 /  60  60  20   5
PICACHO.........................  50  66  44  75 /  60  50  20   5
ELK.............................  47  61  44  70 /  60  40  20   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

40/44
Hazardous weather outlook, May 13, 6:04 AM MDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
604 AM MDT SUN MAY 13 2012

NMZ501>540-141200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
604 AM MDT SUN MAY 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING...MAINLY BETWEEN 1 PM AND 11 PM MDT...FROM THE VICINITY OF
THE RIO GRANDE VALLEY ON EAST TO THE TEXAS LINE. ISOLATED STRONG
STORMS WILL ALSO BE POSSIBLE BETWEEN THE RIO GRANDE VALLEY AND THE
CONTINENTAL DIVIDE ALSO DURING ROUGHLY THE SAME PERIOD. THE MAIN
THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY
RAINFALL IN THE SLIGHT RISK AREA MAY ALSO CREATE HIGH FLOWS IN
SMALL STREAMS AND ARROYOS AS WELL AS PONDING OF WATER ON LOW LYING
SECTIONS OF ROADS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN ROUGHLY 1 PM AND 11 PM MDT
MAINLY FOR THE RIO GRANDE VALLEY ON EAST FOR SEVERE WEATHER REPORTS.

43

In the hours before

Special weather statement, May 13, 2:20 PM MDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
220 PM MDT SUN MAY 13 2012

NMZ504-511-132045-
JEMEZ MOUNTAINS-NORTHWEST HIGHLANDS-
220 PM MDT SUN MAY 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN MCKINLEY...
SOUTHERN RIO ARRIBA AND NORTHERN SANDOVAL COUNTIES THROUGH 245 PM
MDT...

AT 218 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF OJO ENCINO...OR ABOUT 16
MILES WEST OF CUBA...MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...CUBA...REGINA...TORREON NAVAJO
MISSION AND LA JARA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3618 10674 3594 10682 3570 10711 3606 10736
      3622 10725
TIME...MOT...LOC 2020Z 299DEG 21KT 3610 10721

44
Special weather statement, May 13, 2:30 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
230 PM MDT SUN MAY 13 2012

NMZ507-519-132100-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-WEST CENTRAL
HIGHLANDS-
230 PM MDT SUN MAY 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN CIBOLA...EXTREME
SOUTHWESTERN BERNALILLO AND NORTHWESTERN VALENCIA COUNTIES THROUGH
300 PM MDT...

AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES SOUTHEAST OF MESITA...OR ABOUT 20 MILES
SOUTHEAST OF LAGUNA PUEBLO...MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME
SOUTHWESTERN BERNALILLO AND WESTERN VALENCIA COUNTIES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3492 10693 3484 10675 3464 10680 3463 10716
      3483 10721 3489 10713
TIME...MOT...LOC 2030Z 299DEG 21KT 3483 10712

44
Special weather statement, May 13, 2:46 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
246 PM MDT SUN MAY 13 2012

NMZ508-520-524-132115-
LOWER RIO GRANDE VALLEY-SOUTH CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
246 PM MDT SUN MAY 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SOCORRO COUNTY THROUGH
315 PM MDT...

AT 247 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF SOCORRO...MOVING EAST AT 20
MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...SOCORRO...SAN ANTONIO...LUIS
LOPEZ AND LABORCITA.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR SOUTHEAST NEW MEXICO.

&&

LAT...LON 3405 10660 3383 10663 3394 10704 3408 10703
TIME...MOT...LOC 2047Z 277DEG 19KT 3398 10693

34
Local storm report, May 13, 2:47 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
247 PM MDT SUN MAY 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     HAIL             11 WNW CEDARVALE        34.42N 105.89W
05/13/2012  M1.00 INCH       TORRANCE           NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1201170

CML
Special weather statement, May 13, 3:01 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
301 PM MDT SUN MAY 13 2012

NMZ508-520-132130-
LOWER RIO GRANDE VALLEY-SOUTHWEST MOUNTAINS-
301 PM MDT SUN MAY 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SOCORRO COUNTY THROUGH
330 PM MDT...

AT 301 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES EAST OF BOSQUE DEL APACHE REFUGE...OR
ABOUT 18 MILES SOUTH OF SOCORRO...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL
SOCORRO COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR SOUTHEAST NEW MEXICO.

&&

LAT...LON 3383 10646 3358 10659 3376 10699 3391 10691
TIME...MOT...LOC 2101Z 284DEG 17KT 3382 10679

34
Special weather statement, May 13, 3:22 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
322 PM MDT SUN MAY 13 2012

NMZ515-527-132145-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-RATON RIDGE/JOHNSON MESA-
322 PM MDT SUN MAY 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COLFAX COUNTY THROUGH
345 PM MDT...

AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 26 MILES EAST OF AMALIA...OR ABOUT 30 MILES WEST
OF RATON...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...VERMEJO PARK.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR SOUTH CENTRAL AND SOUTHEAST NEW MEXICO.

&&

LAT...LON 3685 10467 3671 10489 3698 10513 3701 10509
      3700 10484
TIME...MOT...LOC 2122Z 321DEG 16KT 3697 10497

40

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 7:40 PM MDTSpecial Weather StatementABQ35 min
May 12, 9:09 PM MDTSpecial Weather StatementABQQuay36 min
May 12, 9:47 PM MDTSpecial Weather StatementABQQuay43 min
May 13, 12:46 PM MDTSpecial Weather StatementABQMcKinley29 min
May 13, 12:55 PM MDTSpecial Weather StatementABQ35 min
May 13, 1:06 PM MDTSpecial Weather StatementABQTorrance24 min
May 13, 1:15 PM MDTAreal Flood AdvisoryABQGuadalupe2 hr
May 13, 1:17 PM MDTSpecial Weather StatementABQSocorro28 min
May 13, 1:23 PM MDTSevere Thunderstorm WarningABQLincoln, Torrance67 min
May 13, 1:29 PM MDTSevere Thunderstorm WarningABQSocorro38 min
May 13, 1:39 PM MDTSpecial Weather StatementABQTorrance36 min
May 13, 1:45 PM MDTSevere Thunderstorm WarningABQSocorro, Torrance45 min
May 13, 2:15 PM MDTTornado WarningABQCurry, Roosevelt, Socorro30 days
May 13, 2:20 PM MDTSpecial Weather StatementABQSandoval25 min
May 13, 2:26 PM MDTSevere Thunderstorm WarningABQLincoln, Torrance64 min
May 13, 2:30 PM MDTSpecial Weather StatementABQValencia30 min
May 13, 2:46 PM MDTSpecial Weather StatementABQSocorro29 min
May 13, 2:55 PM MDTSevere Thunderstorm WarningABQSocorro, Valencia50 min
May 13, 3:01 PM MDTSpecial Weather StatementABQSocorro29 min
May 13, 3:22 PM MDTSpecial Weather StatementABQColfax23 min
May 13, 3:24 PM MDTSevere Thunderstorm WarningABQLincoln66 min
May 13, 3:57 PM MDTSpecial Weather StatementABQTorrance33 min
May 13, 4:38 PM MDTSpecial Weather StatementABQChaves37 min
May 13, 5:16 PM MDTSpecial Weather StatementABQChaves29 min
May 13, 5:19 PM MDTSpecial Weather StatementABQSocorro26 min
May 13, 5:41 PM MDTSpecial Weather StatementABQChaves34 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.